| Catalog Number |
ASHA4830-01 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
07/18/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that after surgery, on (b)(6)2023, the tip of the ambient super multivac wand was discovered inside the patient, on a post-operative radiography.During an arthroscopy, the tip of the electrode fell off.The output time of the wand was about 2 minutes.The procedure was completed with a 10-minute surgical delay.A revision surgery was performed on (b)(6)2023, to retrieve the tip of the electrode from the patient's body.No further complications were reported.The current status of the patient is unknown.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.Visual inspection observed the returned instrument shows no manufacturing abnormalities.The electrode top has been eroded from the spacer tip.The electrode legs are still embedded in the spacer tip.Bio debris is present.Product was out of the original packaging.No packaging returned.A functional evaluation revealed an e7 error was generated when the wand was connected after the controller was powered on.When used with a bypass box, coagulation and plasma were generated on the remaining portions of the electrode.The resistance measured at 1.05 kilo ohms.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include (1) hitting the tip against a hard surface such as a metal or bone, (2) mechanical displacement of the tip through applied force or an impact event, (3) using the wand above default output settings causing excessive electrode erosion.No containment or corrective actions are recommended at this time.